Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 202, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 16, 2007, 3:36 PM EDT for Henry County, City of Martinsville, Virginia. It was in force for 69 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2007, 3:36 PM EDT (19:36 UTC)
- Expired
- Jul 16, 2007, 4:45 PM EDT
- In force
- 69 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties City of Martinsville, VA, Henry County, VA
The radar
The Roanoke radar (KFCX), 47 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 4:00 PM EDT | TSTM WND DMG | Bassett, VA | TREES DOWN BLOCKING SEVERAL ROADS IN TOWN |
| Jul 16, 4:00 PM EDT | TSTM WND DMG | Collinsville, VA | TREES BLOCKING SEVERAL ROADS IN TOWN |
| Jul 16, 4:15 PM EDT | HAIL 1 | Bassett, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 1:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 638 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 161936
SVRRNK
VAC089-690-162045-
/O.NEW.KRNK.SV.W.0202.070716T1936Z-070716T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT MON JUL 16 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 445 PM EDT
* AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BASSETT...AND MOVING
SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
BASSETT...
STANLEYTOWN...
COLLINSVILLE...
VILLA HEIGHTS...
MARTINSVILLE CITY...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3682 7998 3678 8004 3656 8004 3656 7973
3676 7968
$$
KM2 follow-up statements
000
WWUS51 KRNK 162034
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
434 PM EDT MON JUL 16 2007
VAC089-690-162045-
/O.CON.KRNK.SV.W.0202.000000T0000Z-070716T2045Z/
CITY OF MARTINSVILLE VA-HENRY VA-
434 PM EDT MON JUL 16 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR THE CITY OF MARTINSVILLE... HENRY COUNTY...
AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MARTINSVILLE AIRPORT...OR ABOUT NEAR RIDGEWAY...MOVING
SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AXTON.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3682 7998 3678 8004 3656 8004 3656 7973
3676 7968
$$
KM000
WWUS51 KRNK 162043
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 PM EDT MON JUL 16 2007
VAC089-690-162052-
/O.EXP.KRNK.SV.W.0202.000000T0000Z-070716T2045Z/
CITY OF MARTINSVILLE VA-HENRY VA-
442 PM EDT MON JUL 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF
MARTINSVILLE...HENRY COUNTY EXPIRES AT 445 PM EDT...
HOWEVER FREQUENT LIGHTNING AND WINDS GUSTING TO 45 MPH WILL STILL
OCCUR OVER THE NEXT 30 MINUTES IN CENTRAL AND SOUTHEASTERN HENRY
COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3682 7998 3678 8004 3656 8004 3656 7973
3676 7968
$$
KMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:21 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 16, 3:21 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 321 PM EDT MON JUL 16 2007 .SYNOPSIS... BERMUDA HIGH PRESSURE WILL KEEP A MORE TYPICAL SOUTHWEST FLOW OF HEAT AND HUMIDITY INTO THE REGION THIS WEEK. COOLER AND DRIER WEATHER ARE EXPECTED BY THE END OF THE WEEKEND AS HIGH PRESSURE MOVES INTO THE AREA. && .NEAR TERM /THROUGH TUESDAY/... 12Z SOUNDING AND UPPER AIR ANALYSIS SHOWS A VERY MOIST AIRMASS EXTENDING NORTHEASTWARD INTO THE SOUTHERN APPALACHIANS. THE WEAK FRONT JUST TO OUR NORTH REMAINS STATIONARY. AFTERNOON HEATING IS STILL EXPECTED TO PROVIDE INSTABILITY FOR DEEP CONVECTION...WITH THE INITIAL LIFT IN THE MTNS...PARTICULARLY IN LOW LEVEL CONVERGENCE ALONG THE BLUE RIDGE IN SW VA AND NW NC. ANOTHER LOW LEVEL FOCUS EARLY MAY BE THE WEAK BOUNDARY MOVING INTO THE WESTERN SLOPES AREAS OF SOUTHERN WV AT THIS TIME. SO...WE HAVE RAISED THE POPS THIS AFT ALONG THE BLUE RIDGE AND IN THE GREENBRIER AREA INTO THE LOW LIKELY RANGE. HAVE ALSO RAISED POPS TO HIGHER CHANCE IN THE PIEDMONT AS STORM MOTION FOR ANY DEVELOPMENT ALONG THE BLUE RIDGE WILL BE EAST-SOUTHEAST. MODIFIED 12Z SOUNDINGS SHOW THE POTENTIAL FOR CAPES >2000 J/KG...AND ALSO A THREAT OF WET DOWNBURSTS WITH VERY HIGH DCAPES AND SFC TO MID LEVEL DELTA THETA-E. THERE WILL ALSO BE A TENDENCY TO BACK BUILD WITH PROPAGATION VECTORS LESS THAN 10 KNOTS...SO THERE WILL BE HEAVY DOWNPOURS IN THE STRONGER CELLS. FOR THAT REASON... WE HAVE ADDED IN THE CHANCE FOR GUSTY WINDS AND HEAVY DOWNPOURS. LINGERING INSTABILITY ALONG THE BLUE RIDGE WILL ALLOW SCT TSRA TO CONTINUE THROUGH THE EVENING B4 FADING DUE TO LOSS OF HEATING. PATCHY FOG AGAIN POSSIBLE FOR THE OVERNIGHT. ACTIVITY SHOULD END AROUND OR A LITTLE AFTER MIDNIGHT WITH PATCHY FOG DEVELOPING MY MORNING. LOWS IN THE LOW TO MID 60S ARE EXPECTED IN THE MOUNTAINS WITH MID TO UPPER 60S IN THE PIEDMONT. TUESDAY SHOULD BE A NEAR REPEAT OF TODAY CONCERNING BEST CHANCES OF SHOWERS AND STORMS IN THE MOUNTAINS OF NC AND NEIGHBORING SW VA WITH DEVELOPMENT BEGINNING AROUND MID-DAY. HIGH TEMPERATURES AT OR SLIGHTLY ABOVE THOSE OF TODAY ANTICIPATED. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... NOT MUCH CHANGE FROM THE ONGOING FORECAST IS EXPECTED. THE AREA WILL STILL BE UNDER THE TROUGH AXIS OF A GENERAL BROAD TROUGH THAT WILL EXTEND FROM THE UPPER MISSISSIPPI VALLEY EAST TO NOVA SCOTIA. SURFACE HIGH PRESSURE OFF THE COAST OF SOUTH CAROLINA WILL CONTINUE TO ALLOW FOR A TRAJECTORY OF GOOD MOISTURE FLOW INTO THE REGION. THE RESULT WILL BE MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS ACROSS THE REGION. THE BEST COVERAGE INITIALLY WILL BE ACROSS THE MOUNTAINS...AND THEN THIS ACTIVITY WILL SHIFT EASTWARD INTO THE PIEDMONT DURING THE EVENING AND OVERNIGHT HOURS. NO BIG CHANGES EITHER FOR TEMPERATURES...LOW TO MID 80S IN THE MOUNTAINS...WITH READINGS AROUND 90 IN THE PIEDMONT. FOR LOWS...MID TO UPPER 60S IN THE MOUNTAINS WITH READINGS AROUND 70 IN THE PIEDMONT. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS WE HEAD INTO THE WEEKEND...THE TROUGH IN THE EAST IS ONLY GOING TO INTENSIFY AND SHARPEN IN RESPONSE TO BOTH A SHORTWAVE TROUGH HEADING INTO IT YIELDING POSITIVE REINFORCEMENT...AND ALSO A RIDGE IN WESTERN CONUS STRENGTHENING AND SHIFTING A BIT WESTWARD. THE RESULT WILL BE A CONTINUATION OF SHOWERS AND STORMS ON FRIDAY. BY SATURDAY THOUGH...PRECIPITATION CHANCES WILL BE LIMITED TO MAINLY ISOLATED ACTIVITY AS THE MAIN JET AND SURFACE COLD FRONT ASSOCIATED WITH THE UPPER TROUGH MOVES SOUTH OF THE REGION. SUNDAY AND MONDAY COOL HIGH PRESSURE WILL BE IN CONTROL OF OUR WEATHER ALLOWING FOR DRY WEATHER AND BELOW NORMAL TEMPERATURES. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... DIURNALLY DRIVEN SCATTERED SHRA/TSRA HAVE DEVELOPED AS EXPECTED...SO FAR THE MAJORITY OF THE ACTIVITY HAS BEEN ALONG AN EASTWARD MOVING BOUNDARY THAT CURRENTLY EXTENDS ACROSS SOUTHWEST VIRGINIA BETWEEN BLUEFIELD AND ROANOKE. I CANNOT RULE OUT TSTMS AT ANY AIRPORT...BUT THE BEST CHANCES WIL BE AHEAD OF THIS EASTWARD MOVING BOUNDARY...WHICH INCLUDES ROA...LYH AND DAN. I HAVE PUT IN TEMPO PERIODS FOR WHEN THE BEST CHANCE OF TSTMS AT THOSE AIRPORTS IS. THE STORMS WILL HAVE A POTENTIAL FOR STRONG WIND GUSTS SO I INCLUDED GUSTS TO 25 KTS AT THIS TIME. I LEFT VICINITY TSTMS IN FOR LWB AND BLF. MOST TSTM ACTIVITY SHOULD EITHER BE DISSIPATED BY 00Z...OR IN THE PIEDMONT WILL HAVE MOVED EAST OF DAN SHORTLY AFTER 01Z. THERE WILL BE A GOOD CHC OF MVFR FOG OVERNIGHT AT ALL LOCATIONS...AND POSSIBLY IFR AT LYH AND DAN. LWB HAS A GOOD CHC OF A BRIEF PERIOD OF LIFR FOG TOWARD MORNING. LOOKS LIKE A REPEAT ON TUESDAY...WITH PEAK OF ACTIVITY COINCIDING WITH WARMEST PART OF THE DAY 18-24 UTC (2PM- 8PM). LCL IFR CIGS VSBYS ANTICIPATED IN THE VCNTY OF THE THUNDERSTORMS. ASIDE FROM DIURNAL THUNDERSTORM THREAT...MAINLY VFR CONDITIONS ANTICIPATED DURING THE DAY WITH MVFR AT NIGHT. LOWER RESTRICTIONS AT NIGHT ARE DUE TO FORMATION OF FOG AND HAZE. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS/JJ SHORT TERM...DS LONG TERM...DS AVIATION...JJ
Hazardous weather outlook, Jul 16, 2:14 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 214 PM EDT MON JUL 16 2007 NCZ001>006-018>020-VAZ007-009>015-018>020-022>024-WVZ042>045-171815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-GREENBRIER- 214 PM EDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS MAY PRODUCE LOCALIZED POOR DRAINAGE FLOODING. PENNY SIZED HAIL AND STRONG WIND GUSTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED TUESDAY THROUGH SATURDAY. SOME OF THE STORMS MAY CONTAIN VERY HEAVY RAIN WHICH COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ016-017-032>035-043>047-058-059-171815- CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 214 PM EDT MON JUL 16 2007 ...SEVERE THUNDERSTORM WATCH 523 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM. SCATTERED STRONG THUNDERSTORMS WILL BE MOVING THROUGH THE AREA...AND A FEW OF THE STORMS MAY PRODUCE DAMAGING WIND GUSTS AND PENNY SIZED HAIL. ANY OF THE STRONG STORMS MAY PRODUCE LOCALIZED POOR DRAINAGE FLOODING...AND STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED TUESDAY THROUGH SATURDAY. SOME OF THE STORMS MAY CONTAIN VERY HEAVY RAIN WHICH COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 16, 2:47 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 247 PM EDT MON JUL 16 2007 VAZ033-161945- FRANKLIN VA- 247 PM EDT MON JUL 16 2007 AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTH OF BOONES MILL...OR ABOUT 2 MILES WEST OF WIRTZ...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...NORTHWEST SMITH MOUNTAIN LAKE AT 305 PM EDT... THROUGH 243 PM EDT...HEAVY RAIN WILL FALL 3 MILES SOUTH OF BOONES MILL...OR ABOUT 2 MILES WEST OF WIRTZ.3 MILES SOUTH OF BOONES MILL... OR ABOUT 2 MILES WEST OF WIRTZ.< THE HEAVY RAINFALL WILL AFFECT... NORTHWEST SMITH MOUNTAIN LAKE AT 305 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KM
Local storm report, Jul 16, 3:07 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 NW SEDALIA 37.49N 79.46W
07/16/2007 M0.75 INCH BEDFORD VA PUBLIC
&&
JWHITESpecial weather statement, Jul 16, 3:10 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 310 PM EDT MON JUL 16 2007 VAZ032-033-043-162000- PATRICK VA-FRANKLIN VA-HENRY VA- 310 PM EDT MON JUL 16 2007 A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST THROUGH THE VIRGINIA FOOTHILLS THROUGH 400 PM. THESE STORMS WILL CONTAIN WINDS GUSTING TO 45 MPH...TORRENTAIL RAINS AND SMALL HAIL. SOME LOCATIONS THAT WILL SEE THESE STORMS INCLUDE...FAIRY STONE STATE PARK... HENRY...SYDNORSVILLE....AND BASSETT. IF YOU ARE IN THE PATH OF THIS STORM...REMAIN INDOORS AND AWAY FROM WINDOWS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
Special weather statement, Jul 16, 3:14 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 314 PM EDT MON JUL 16 2007 VAZ034-162015- BEDFORD VA- 314 PM EDT MON JUL 16 2007 AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTH OF MONETA...MOVING EAST AT 20 MPH. EXPECT RAINFALL AMOUNTS OF AN INCH DURING THE NEXT 30 MINUTES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Local storm report, Jul 16, 3:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG BIG ISLAND 37.53N 79.37W
07/16/2007 BEDFORD VA PUBLIC
LARGE TREE BLOCKING ROUTE 122
0152 PM HAIL CHRISTIANSBURG 37.14N 80.40W
07/16/2007 M0.75 INCH MONTGOMERY VA PUBLIC
NEAR NEW RIVER VALLEY MALL
&&
JWHITESpecial weather statement, Jul 16, 3:31 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 331 PM EDT MON JUL 16 2007 VAZ043-162030- HENRY VA- 331 PM EDT MON JUL 16 2007 AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 3 MILES NORTH OF BASSETT...MOVING SOUTHEAST AT 15 MPH. THE THE LINE OF STRONG THUNDERSTORM WILL BE NEAR... STANLEYTOWN...FIGSBORO AT 345 PM EDT...COLLINSVILLE AT 350 PM EDT... VILLA HEIGHTS...FIELDALE AT 355 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...ALONG WITH WINDS GUSTING TO 45 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:15 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski | 60 min |
| Jul 16, 1:44 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 46 min |
| Jul 16, 2:38 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 67 min |
| Jul 16, 3:01 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Rockbridge, City of Lexington | 63 min |
| Jul 16, 4:28 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 3 hr |
| Jul 16, 5:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 59 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.